Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Advice on facial and body hair after starting on Depo shot - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi, may
Doctor :   hi
Doctor :   Dr.xxxx here
User :   hi
Doctor :   please proceed with your health query
User :   hi i have been on depo provera for 2.5 years
User :   and i got unusual side effects like facial and body hair darker to
User :   i never had it before?
User :   is this common for this jab
User :   ?
Doctor :   depo provera can be attributed for few effects. the body hair and facial hair could be due to other problems related to increase in 'male hormones' in body
Doctor :   if the effects are very obvious and disturbing, report back to your treating gynecologist for a detailed check including hormonal analysis
Doctor :   like FSH, LH, Prolactin, DHEA, testosterone levels to be checked
User :   but could depo have done this
User :   because there is alot of hormones in depo
Doctor :   if the DHEA and testosterone levels are found to be high, or elevated from normal range, then the depo should be taken out
Doctor :   depo shot can cause abnormality in hormonal levels
Doctor :   leading to disturbances in adrenal axis and pituitary axis
Doctor :   which can lead to abnormal secretion of hormones giving you unwanted effects
User :   i heard of these vitamans estro sense wil they help too
Doctor :   the adrenal and the pituitary axis control normal hormonal levels
Doctor :   if these contain synthetic estrogen, then they might help, but since you already have disturbance, do not start on any hormonal supplements without first finding out what is causing the present symptoms
Doctor :   if things go wrong, you could actually make symptoms worse.
User :   not having a period can cause these syptoms too cause when i was on depo i never had a period
Doctor :   when you are on depo, you will not have periods, as the ovulation is suppressed, so the hormonal withdrawal is not there.
Doctor :   and you do not have bleeding
Doctor :   but not having periods will not cause to have increase in facial and body hair
User :   i recently switch to junel fe 1/20 i scared to take it because i dont want the side effect to worsen
Doctor :   I would strongly recommend you to go ahead with the repeat examination and tests as suggested earlier
Doctor :   it will help in narrowing down the cause and help in starting you on right treatment
User :   okay and will the hair go back to normal
Doctor :   once the hormones get adjusted back to normal, you can expect the hair texture to be fine again
Doctor :   did you follow what I have said?
User :   what about the color yes i did
Doctor :   is there anything else you would like to ask me?
Doctor :   the color too should go back to normal
User :   like blonde
User :   and the lennght of the hair too
User :   short
User :   i made appointment on the 18 so hopefully
User :   a change
Doctor :   yes, after the cause is made out
Doctor :   the treatment can be started
Doctor :   early diagnosis and early start of treatment helps
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor